Illinois, 2006

Flash Flood in Illinois, March 11, 2006

March 11, 2006 · NWS PAH · 1 event in 1 county or zone

1 flash flood, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
1

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Paducah, KY wrote its last area forecast discussion before the first event at Mar 11, 3:48 AM CST, 3 hours 12 minutes earlier.

Area forecast discussion, Mar 11, 3:48 AM CST, 3 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE PADUCAH KY
348 AM CST SAT MAR 11 2006

.DISCUSSION...
ELEVATED SEVERE THUNDERSTORMS ONGOING ACROSS THE NORTHERN 1/2 OF
THE FA...WITH CONVECTION SEEN OVER NORTH CENTRAL ARKANSAS AS WELL
EARLY THIS MORNING. CONVECTION BEING SUPPORTED BY DECENT ELEVATED
INSTABILITY AND LOW / MID TROP STRONG WIND FIELDS. THE MODELS ARE
IN GENERAL AGREEMENT GRADUALLY SHIFTING CONVECTION ACROSS THE FA
THROUGH THE MORNING...THEN NORTH AND EAST OF THE REGION BY
AFTERNOON. SO TENDED POPS ACCORDINGLY.

ENERGETIC SW FLOW TO PERSIST OVER THE WEEKEND...WITH THE MODELS
ADVERTISING SEVERE WX AND HEAVY RAIN POTENTIAL...MAINLY LATE
SATURDAY INTO SATURDAY NIGHT...AND AGAIN SUNDAY NIGHT. WILL GO
AHEAD AND ISSUE A FLOOD WATCH...AS MORE THAN ONE ROUND OF DEEP
CONVECTION IS FORECAST TO AFFECT AREAS THAT HAVE ALREADY RECEIVED
HEFTY RAINFALL TOTALS FROM THE EVENT LATE WEDNESDAY AND THURSDAY.
SEVERE POTENTIAL THERE AS WELL. THE WIND FIELDS SATURDAY NIGHT
WILL ONLY BE MARGINALLY SUPPORTIVE...BUT INSTABILITY WILL BE
DECENT. SUNDAY NIGHT MAY BE OF GREATER CONCERN...AS THE WIND FIELDS
ARE FORECAST TO INCREASE SUBSTANTIALLY. THUS...THE LARGE DAY 2
MODERATE RISK AREA.

MODELS FINALLY SHIFT THE BULK OF THE ACTIVITY EAST OF THE REGION
MONDAY INTO MONDAY NIGHT. WILL HOLD ONTO HIGHER POPS ACROSS THE EAST
1/2 OF THE FA MONDAY...BUT TAPER OFF POPS ACROSS THE WEST.

NO CHANGES MADE TO THE LONG RANGE PORTION OF THE FORECAST. IN THE
SHORT TERM...GENERALLY USED A BLEND OF MAV AND MET NUMBERS.

&&

.PAH WATCHES/WARNINGS/ADVISORIES...
KY...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BALLARD-CALDWELL-
     CALLOWAY-CARLISLE-CHRISTIAN-CRITTENDEN-DAVIESS-FULTON-
     GRAVES-HENDERSON-HICKMAN-HOPKINS-LIVINGSTON-LYON-MARSHALL-
     MCCRACKEN-MCLEAN-MUHLENBERG-TODD-TRIGG-UNION KY-WEBSTER.

MO...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR BOLLINGER-BUTLER-CAPE
     GIRARDEAU-CARTER-MISSISSIPPI-NEW MADRID-PERRY MO-RIPLEY-
     SCOTT-STODDARD-WAYNE MO.

IL...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR ALEXANDER-EDWARDS-
     FRANKLIN-GALLATIN-HAMILTON-HARDIN-JACKSON-JEFFERSON-JOHNSON-
     MASSAC-PERRY IL-POPE-PULASKI-SALINE-UNION IL-WABASH-WAYNE
     IL-WHITE-WILLIAMSON.

IN...FLOOD WATCH THROUGH LATE SUNDAY NIGHT FOR GIBSON-PIKE-POSEY-
     SPENCER-VANDERBURGH-WARRICK.

&&
Hazardous weather outlook, Mar 11, 5:07 AM CST, 1 hour 53 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE PADUCAH KY
507 AM CST SAT MAR 11 2006

ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087-
100-107>112-114-121115-
JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON-
WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE-
HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH-
WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES-
LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL-
UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN-
MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER-
RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID-
507 AM CST SAT MAR 11 2006

...SIGNIFICANT SEVERE WEATHER OUTBREAK POSSIBLE TONIGHT AND AGAIN
SUNDAY NIGHT...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN
ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST
MISSOURI.

.DAY ONE...TODAY AND TONIGHT

THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS THROUGH TONIGHT. A
FLOOD WATCH IS IN EFFECT THROUGH TONIGHT.

THE PRIMARY HAZARD WITH SCATTERED THUNDERSTORMS THIS MORNING WILL
BE LARGE HAIL. DURING THE AFTERNOON...WIND DAMAGE POTENTIAL WILL
INCREASE. THE GREATEST POTENTIAL FOR SEVERE WEATHER WILL BE
TONIGHT...WHEN A RISK OF ISOLATED TORNADOES WILL EXIST...IN
ADDITION TO LARGE HAIL AND DAMAGING WINDS.

AS THUNDERSTORMS BECOME WIDESPREAD TONIGHT...FLOODING POTENTIAL WILL
BE RATHER HIGH. THIS IS ESPECIALLY TRUE WHERE THE GROUND IS STILL
SATURATED FROM HEAVY RAIN EARLY THIS MORNING AND DURING THE DAY THURSDAY.

.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY

A SIGNIFICANT OUTBREAK OF SEVERE THUNDERSTORMS...ALONG WITH
ISOLATED TORNADOES...IS POSSIBLE...ESPECIALLY ON SUNDAY NIGHT. THERE IS
A MODERATE RISK OF SEVERE THUNDERSTORMS SUNDAY AND SUNDAY NIGHT.
FLOODING POTENTIAL WILL BE HIGH AS ADDITIONAL ROUNDS OF STRONG TO
SEVERE THUNDERSTORMS CROSS SATURATED GROUND. A FLOOD WATCH IS IN
EFFECT THROUGH SUNDAY NIGHT.

THE RISK OF SEVERE THUNDERSTORMS WILL END FROM WEST TO EAST ON
MONDAY WITH THE PASSAGE OF A STRONG COLD FRONT.

.SPOTTER INFORMATION STATEMENT...

SKYWARN SPOTTER ACTIVATION WILL BE NEEDED AT TIMES THROUGH THE
WEEKEND. REPORTS OF FLOODING ALONG WITH WIND AND HAIL ARE
REQUESTED.

MY

In the hours before

Local storm report, Mar 11, 4:54 AM CST, 2 hours 6 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
454 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0439 AM     HAIL             HENDERSON               37.84N 87.58W
03/11/2006  E0.75 INCH       HENDERSON          KY   TRAINED SPOTTER

0444 AM     HAIL             HENDERSON               37.84N 87.58W
03/11/2006  E0.88 INCH       HENDERSON          KY   LAW ENFORCEMENT

0445 AM     HAIL             EVANSVILLE              37.98N 87.54W
03/11/2006  M0.88 INCH       VANDERBURGH        IN   EMERGENCY MNGR

0447 AM     HAIL             BLAIRSVILLE             38.05N 87.76W
03/11/2006  E0.88 INCH       POSEY              IN   TRAINED SPOTTER

&&

MIKEN
Special weather statement, Mar 11, 5:00 AM CST, 2 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE PADUCAH KY
500 AM CST SAT MAR 11 2006

MOZ086-087-100-109>112-114-111200-
BOLLINGER MO-BUTLER MO-CAPE GIRARDEAU MO-MISSISSIPPI MO-
NEW MADRID MO-SCOTT MO-STODDARD MO-WAYNE MO-
500 AM CST SAT MAR 11 2006

AT 500 AM...PADUCAH DOPPLER RADAR DETECTED STRONG THUNDERSTORMS OVER
SOUTHEAST MISSOURI. THESE STORMS WERE GENERALLY ALONG A LINE FROM
JUST SOUTH OF GREENVILLE AND NEAR POPLAR BLUFF TO SOUTHWEST NEW
MADRID COUNTY. THE STORMS WERE MOVING NORTHEAST AT 50 MPH. THESE
STORMS WILL BE CAPABLE OF PEA TO MARBLE SIZE HAIL AND BRIEF HEAVY
RAINFALL...AS THEY MOVE ACROSS BUTLER...WAYNE...STODDARD...NEW
MADRID AND BOLLINGER COUNTIES THROUGH 600 AM.
Local storm report, Mar 11, 5:01 AM CST, 1 hour 59 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
501 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0455 AM     HAIL             NEWBURGH                37.95N 87.40W
03/11/2006  M1.00 INCH       WARRICK            IN   TRAINED SPOTTER

0459 AM     HAIL             NEWBURGH                37.95N 87.40W
03/11/2006  M1.00 INCH       WARRICK            IN   TRAINED SPOTTER

&&

MIKEN
Local storm report, Mar 11, 5:23 AM CST, 1 hour 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
523 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0521 AM     HAIL             1 N TENNYSON            38.10N 87.12W
03/11/2006  E0.88 INCH       WARRICK            IN   TRAINED SPOTTER

&&

MIKEN
Local storm report, Mar 11, 5:39 AM CST, 1 hour 21 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
539 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0536 AM     HAIL             FAIRFIELD               38.38N 88.37W
03/11/2006  E0.88 INCH       WAYNE              IL   TRAINED SPOTTER

&&

MIKEN
Local storm report, Mar 11, 6:09 AM CST, 51 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
609 AM CST SAT MAR 11 2006

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0603 AM     HAIL             3 W POSEYVILLE          38.17N 87.84W
03/11/2006  E0.75 INCH       POSEY              IN   TRAINED SPOTTER

&&

MIKEN

The radar

The Paducah radar (KPAH), 74 km away, was scanning. The volume nearest the first event began at 12:58 UTC.

Open the radar archive at this moment

Event by event

1 flash flood. Local standard time, as filed.

Flash Flood, Saline

When
March 11, 7:00 AM CST to 11:00 AM CST
Where
Saline County, 3 mi SE of Harrisburg
Property damage
$15,000
Reported by
LAW ENFORCEMENT
Coordinates
37.700, -88.517

A man and his 10-year-old son were rescued from flooded Brier Creek after their SUV became stranded while trying to cross the creek. The swift-moving water was up to the doors of the vehicle. The road was completely washed out, and warning signs had been posted on both sides of the creek. A boat from the county emergency services agency removed the two trapped occupants of the vehicle.

What these are

Flash Flood
Flooding that begins within six hours of the rain that causes it, or of a dam or levee failure or ice jam release, often with deadly speed.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Illinois in 2006Every state in 2006This day in weather historyWarnings in Illinois, March 2006

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5494286.